MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER T20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER T20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703539
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that during surgical procedure, the tip of the screwdriver was observed to be disfigured/ deformed prior to use.Another device was used to complete the procedure with no surgical delay.Rep reported that x-rays, medical records, and further information will not be released by the hospital or surgeon.Upon review of received damaged device the screwdriver was confirmed to be broken, the tip appears to be missing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by applying too much torque on the device, as well as the natural wear of it, since it has been used since 2011.The device inspection revealed the following: the product was not returned but a picture was provided.As the event description states, the tip of the device is indeed deformed.The grooves at the tip of the screwdriver are not straight, but are instead twisted in the unscrewing direction.This proves that the plastic deformation that this screw went through happened when the device was used to unscrew a screw.It is not known if the screw in question was freshly implanted or if it was during the extraction of an osseointegrated screw.However, the obvious root cause for this device's deformation and then breakage is an overtightening/ application of too much torque during the unscrewing phase.As a reminder, the ifu clearly states: ¿ always treat the instrument carefully to avoid surface damage or alterations to the geometry ¿ the design of the instrument must not be modified in any way a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SCREWDRIVER T20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8434673
Report Number0008031020-2019-00279
Device Sequence Number13899621
Product Code LXH
UDI-Device Identifier04546540693778
UDI-Public04546540693778
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703539
Device Lot NumberK153305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;